Insomnia from Sulfasazaline ?


I'm currently experiencing the worst bout of insomnia I've ever had. Guaranteed by 2.30am I'm wide awake and spend the rest of the night tossing and turning and struggling to go back to skeep. It's really beginning to affect my life and get me down,

I've been on SSZ for about 2 months and I'm wondering if the two could be linked. Anyone had similar problems or can offer any helpful advice for a cure? Thanks.

5 Replies

  • are you on steroids as well? I ask because that's quite a common effect from steroids.

  • Hi I am 7 weeks into sulfasalazine. I havebeen having difficulty sleeping and feeling like my heart is racing

  • I started SSZ about a month ago and get both of those side effects (and a sore throat in the night, no appetite and a rash). I came off it for a week because I was so scared. Last night the consultant said it could not affect my heart or lungs, but that the Ibuprofen could.

    I went back on the SSZ yesterday morning, had very broken sleep last night, so have slept most of the day today. I got up feeling as if a herd of elephants had stampeded over me in the night!

    A few months ago I bought one of those little oximeter things, so I know that I'm not imagining my heart issues.

  • Hi

    I have been on Sulphasalazine for around a year as well as a Biologic.

    I make sure I take my last dose no later than 6pm. If I take it any later, I have an awful sleep and I'm wide awake.

    I take 3 tabs in morning then 3 early evening.

    Maybe worth a try x

  • Thanks, I will definitely try that. The consultant confirmed difficulty sleeping is a side effect of SZL. But then he is insistent I switch to mtx so he is totally negative about the SZL!

You may also like...